Hail, Spencer
- When
- February 20, 10:39 AM CST to 10:40 AM CST
- Where
- Spencer County, Midway
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.000, -87.133
Nickel to quarter size hail fell from Chrisney to Midway.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Feb 20, 1:45 AM CST, 8 hours 54 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 145 AM CST WED FEB 20 2002 LOOKS LIKE A GRADUAL RETURN TO MORE SEASONAL CONDITIONS ACROSS THE QUAD STATE AREA DURING THE NEXT COUPLE OF DAYS AS MODELS AGREE ON CARVING OUT A H50 TROF/CLOSED LOW OVER THE GREAT LAKES REGION LATE WED INTO THU. MULTIPLE SHORT WAVES TO ROTATE AROUND THIS UPPER LOW. FIRST ONE WILL MOVE ACROSS THE AREA EARLY TODAY...BRINGING WRAP AROUND STRATO CU IN ITS WAKE. DRY SLOT MY BRING BRIEF CLEARING EARLY TODAY TO SOME AREAS...BUT WILL GO MOSTLY CLOUDY FOR THE FLAVOR. TEMPS WILL HOLD NEARLY STEADY AFTER A BRIEF FALL BEHIND THE FRONTAL PASSAGE THIS MORNING. NEXT SHORT WAVE TO ROTATE AROUND UPPER LOW LATER THU/THU NIGHT... BRINGING ANOTHER SWATH OF MOISTURE AND A CHILLIER SHOT OF AIR. MOISTURE AS A WHOLE NOT OVERLY IMPRESSIVE WITH THIS SYSTEM...BUT CANNOT FIND A STRONG REASON TO DROP THE SMALL POPS ALREADY IN FOR LIGHT PRECIP THU NIGHT INTO FRI MORNING. SHOULD BE COLD ENOUGH FOR VERY LIGHT SNOW OR FLURRIES BY LATE THU NIGHT...NOTHING THAT WILL AMOUNT TO MUCH. SHOULD CLEAR OUT MANY AREAS BY FRI AFTERNOON AS HIGH PRESSURE FINALLY TAKES HOLD. NOT MUCH CHANGE PLANNED FOR THE EXTENDED. WILL SEND ADDITIONAL DISCO IF NEW MRF POINTS TO MAJOR CHANGE. NGM/AVN MOS TEMP NUMBER FAIRLY CLOSE AND REASONABLE. .PAH...NONE. MEFFERT
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-201945- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 845 AM CST WED FEB 20 2002 ...HAZARDOUS WEATHER OUTLOOK FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...WESTERN KENTUCKY...AND SOUTHWEST INDIANA... THREATS... SMALL HAIL IS LIKELY WITH A FEW THUNDERSTORMS OVER SOUTHERN ILLINOIS...WESTERN KENTUCKY AND SOUTHWEST INDIANA THROUGH EARLY AFTERNOON. DISCUSSION... A STRONG UPPER LEVEL STORM SYSTEM IS MOVING ACROSS THE LOWER OHIO VALLEY REGION THIS MORNING. SCATTERED THUNDERSTORMS WILL CONTINUE TO ACCOMPANY THE SYSTEM UNTIL IT MOVES EAST OF THE AREA BY EARLY THIS AFTERNOON. VERY COLD AIR ALOFT IS ASSOCIATED WITH THIS UPPER AIR SYSTEM. THIS WILL CONTINUE TO RESULT IN A FAVORABLE ENVIRONMENT FOR SMALL HAIL WITH THE STRONGER THUNDERSTORM ACTIVITY. THE STORMS WILL MOVE NORTHEAST AROUND 45 MPH. SPOTTER ACTIVATION... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
Nickel to quarter size hail fell from Chrisney to Midway.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2002Every state in 2002This day in weather historyWarnings in Indiana, February 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5282770.